Alert archive / West Virginia / Tornado Warnings in 2024

Tornado Warning 5, NWS Charleston, WV

April 2, 2024Boyd County, Kentucky; 4 counties in West Virginia; Gallia County, Lawrence County, Ohio

NWS Charleston, WV issued this tornado warning at Apr 2, 2024, 10:27 AM EDT for Boyd County, Kentucky; 4 counties in West Virginia; Gallia County, Lawrence County, Ohio. It was in force for 33 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2024, 10:27 AM EDT (14:27 UTC)
Expired
Apr 2, 2024, 11:00 AM EDT
In force
33 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Boyd County, KY, Gallia County, OH, Lawrence County, OH, Cabell County, WV, Mason County, WV, Putnam County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 57 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 10:30 AM EDTTSTM WND DMG2 Nne South Point, OHWidespread tree and power line damage. Multiple structures with damage. Truck overturned on Proctorville Bridge.
Apr 2, 10:30 AM EDTTSTM WND DMG7 E Lake Vesuvius, OHSeveral trees down and structures damaged in Aid Township.
Apr 2, 10:34 AM EDTTSTM WND DMGSouth Point, OHMultiple power poles snapped midway up along North Kenova Rd.
Apr 2, 10:34 AM EDTTORNADO3 Ssw Huntington, WVA tornado, basically a strong eddy at the end of a microburst, occurred along 5th Street Road. Tree and structural damage in this valley showed strong rotation with damage consistent with an EF1 tornado. Several structures were damaged or destroyed and extensi
Apr 2, 10:34 AM EDTTORNADO6 Nw Crown City, OHA short duration EF1 tornado confirmed with maximum winds of 105 mph in the vicinity of Timber Ridge Lake northwest of Crown City.
Apr 2, 10:35 AM EDTTSTM WND DMGHuntington, WVTrees and power lines down all over Huntington. Tractor trailor flipped over on the 31st Bridge.
Apr 2, 10:35 AM EDTTSTM WND DMGProctorville, OHProctorville Fire Department building destroyed with severe damage to other structures.
Apr 2, 10:36 AM EDTTSTM WND DMG1 N Proctorville, OHSignificant damage reported across the town with roofs blown off, 1-2 ft diameter trees down, rear half of fire dept destroyed.
Apr 2, 10:36 AM EDTTSTM WND DMG3 S Athalia, OHPart of the roof of elementary school blown off.
Apr 2, 10:37 AM EDTTSTM WND DMGProctorville, OHRear half of Proctorville FD destroyed. Roof partially removed from Fairland West Elementary School. Damage consistent with microburst. Estimated wind speeds of 90 mph.
Apr 2, 10:39 AM EDTTORNADO2 Nw Pea Ridge, WVA short duration EF1 tornado confirmed with winds to 105 mph. The overall track was just south of Route 2 to the Guyandotte River before lifting just west of the Barboursville Mall.
Apr 2, 10:40 AM EDTTSTM WND DMGCrown City, OHOut buildings destroyed and several trees down, some onto structures.
Apr 2, 10:40 AM EDTTORNADO3 Nne Crown City, OHA short duration EF1 tornado with maximum winds of 95 mph confirmed along Hannan Trace Road.
Apr 2, 10:41 AM EDTTSTM WND DMG3 Ne Crown City, OHRoof and exterior walls of a wood frame commercial warehouse were blown off along Hannan Trace Road.
Apr 2, 10:44 AM EDTTSTM WND DMGBarboursville, WVStructural damage to an exterior wall attached to the Barboursville Mall. Roof damage to a pet supply store in the mall area as well.
Apr 2, 10:48 AM EDTTSTM WND DMGMilton, WVLarge billboard blown over by I-64.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 10:20 AM EDTTornado WatchSPC3 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2024-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2024-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

809 
WFUS51 KRLX 021427
TORRLX
KYC019-OHC053-087-WVC011-053-079-099-021500-
/O.NEW.KRLX.TO.W.0005.240402T1427Z-240402T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston WV
1027 AM EDT Tue Apr 2 2024

The National Weather Service in Charleston West Virginia has issued a

* Tornado Warning for...
  Northeastern Boyd County in northeastern Kentucky...
  Southern Gallia County in southeastern Ohio...
  Lawrence County in southeastern Ohio...
  Southwestern Mason County in western West Virginia...
  Cabell County in central West Virginia...
  West central Putnam County in western West Virginia...
  North central Wayne County in western West Virginia...

* Until 1100 AM EDT.

* At 1026 AM EDT, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located
  along a line extending from 9 miles northeast of Lake Vesuvius to
  near Ashland, moving east at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  Huntington, Ashland, Chesapeake, Kenova, Catlettsburg, and Ceredo 
  around 1030 AM EDT.
  Proctorville around 1035 AM EDT.
  Barboursville around 1040 AM EDT.
  Ona around 1045 AM EDT.
  Milton and Culloden around 1050 AM EDT.

Other locations impacted by these tornadic storms include Pea Ridge,
Burlington, Athalia, Crown City, South Point, Green Bottom, Scottown,
Waterloo, Ashton, and Aid.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This Tornado Warning replaces the Severe Thunderstorm Warning issued
for the same area.

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3875 8198 3837 8209 3838 8273 3878 8254
TIME...MOT...LOC 1426Z 272DEG 50KT 3873 8253 3843 8266 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

30
2 follow-up statements
108 
WWUS51 KRLX 021438
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
1038 AM EDT Tue Apr 2 2024

KYC019-WVC099-021448-
/O.CAN.KRLX.TO.W.0005.000000T0000Z-240402T1500Z/
Boyd KY-Wayne WV-
1038 AM EDT Tue Apr 2 2024

...THE TORNADO WARNING FOR NORTHEASTERN BOYD AND NORTH CENTRAL WAYNE
COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 100 PM EDT for southeastern
Ohio...and central and western West Virginia.

&&

LAT...LON 3875 8198 3837 8209 3838 8245 3854 8234
      3874 8237
TIME...MOT...LOC 1438Z 276DEG 57KT 3869 8227 3839 8240 

$$

OHC053-087-WVC011-053-079-021500-
/O.CON.KRLX.TO.W.0005.000000T0000Z-240402T1500Z/
Gallia OH-Lawrence OH-Mason WV-Cabell WV-Putnam WV-
1038 AM EDT Tue Apr 2 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT FOR
SOUTHEASTERN GALLIA...SOUTHEASTERN LAWRENCE...SOUTHWESTERN MASON...
CABELL AND WEST CENTRAL PUTNAM COUNTIES...

At 1038 AM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from 9 miles southwest of Gallipolis to near
Huntington, moving east at 70 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Barboursville, Milton, Culloden, and Ona around 1045 AM EDT.

Other locations impacted by these tornadic storms include Green
Bottom, Pea Ridge, Ashton, Athalia, and Crown City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3875 8198 3837 8209 3838 8245 3854 8234
      3874 8237
TIME...MOT...LOC 1438Z 276DEG 57KT 3869 8227 3839 8240 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

30
894 
WWUS51 KRLX 021445
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
1045 AM EDT Tue Apr 2 2024

OHC087-021455-
/O.CAN.KRLX.TO.W.0005.000000T0000Z-240402T1500Z/
Lawrence OH-
1045 AM EDT Tue Apr 2 2024

...THE TORNADO WARNING FOR SOUTHEASTERN LAWRENCE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area.Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 100 PM EDT for central and
western West Virginia.

&&

LAT...LON 3875 8198 3837 8209 3838 8234 3854 8224
      3873 8219
TIME...MOT...LOC 1445Z 275DEG 59KT 3871 8215 3854 8216 3840 8226 

$$

OHC053-WVC011-053-079-021500-
/O.CON.KRLX.TO.W.0005.000000T0000Z-240402T1500Z/
Gallia OH-Mason WV-Cabell WV-Putnam WV-
1045 AM EDT Tue Apr 2 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT FOR
SOUTHEASTERN GALLIA...SOUTHWESTERN MASON...NORTHEASTERN CABELL AND
WEST CENTRAL PUTNAM COUNTIES...

At 1045 AM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from 8 miles south of Gallipolis to 7 miles north of
Milton to near Barboursville, moving east at 70 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Milton and Culloden around 1050 AM EDT.

Other locations impacted by these tornadic storms include Ashton and
Pea Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3875 8198 3837 8209 3838 8234 3854 8224
      3873 8219
TIME...MOT...LOC 1445Z 275DEG 59KT 3871 8215 3854 8216 3840 8226 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

30

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this tornado warning went out at Apr 2, 10:26 AM EDT, 1 minute earlier.

Area forecast discussion, Apr 2, 10:26 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1026 AM EDT Tue Apr 2 2024

.SYNOPSIS...
Flooding and strong to severe storms are possible into tonight.
Turning cooler Wednesday into Friday, with accumulating
mountain snow showers to round out the work week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1024 AM Tuesday...

A tornado watch has been issued for portions of northeast
Kentucky and central and southern West Virginia until 17Z. A
line of storms currently over southeast Ohio and northeast
Kentucky will continue to move east, bringing the risk of
tornadoes, damaging wind gusts and large hail.

As of 904 AM Tuesday...

The forecast remains on track in this morning's update. Showers
and a few stronger thunderstorms are approaching our
southeast Ohio counties at the time of this writing. It's
possible that a few of those storms could be strong to severe
with damaging winds and potentially an isolated tornado, but
this won't be the main severe weather focus today. This first
round of showers and storms are expected to exit by around
midday, leaving a short window of destabilization before the
main round of severe weather arrives late this afternoon and
into this evening, probably between 3 PM and 9 PM. It's still
questionable how unstable the atmosphere will be late this
afternoon, and it will depend on how long this morning's
convection lingers. Stay tuned for further updates.

As of 700 AM Tuesday...

A line of storms is currently approaching from the west and is
expected to enter and then cross through the area this morning.
Have made slight adjustments to PoPs based on the current track
of this line and also freshened up temperatures for the next
couple of hours.

As of 400 AM Tuesday...

Key Points:
* Numerous severe storms capable of producing damaging wind, large
  hail, or tornadoes are expected to impact the area today into
  tonight.
* Flood Watch remains in effect for most of the area through this
  evening.

A low pressure system approaching from the west has been pushing a
frontal boundary out of the area this morning, with the bulk of
precipitation currently located to the north and west of the CWA.
A passing wave should allow rain and storms to expand back into
the area this morning, with most activity expected to occur
across the northern half of the area. During the day, the low
strengthens and slides northeast toward the Great Lakes while an
associated upper level trough approaches from the west.

While a few stronger storms could be possible earlier in the day,
potential for severe weather increases significantly this afternoon
into the evening as instability increases and a low level jet moves
over the area. Shear in excess of 60kts will be possible during this
time, in addition to favorable conditions for tornadoes to develop.
Scattered to numerous severe storms are likely across the area,
with all severe weather types (wind, hail, and tornadoes)
possible; however, northeast KY, southeast OH, and portions of
WV along the Ohio River are located in the highest risk of
experiencing intense storms capable of producing significantly
strong winds or hail in addition to tornadoes.

Late this evening into tonight, the center of the low continues
spinning to the northwest and pushes a cold front across the CWA as
the upper trough trudges east. Severe weather should start to
lessen overnight, though a non-zero potential lingers until
after the frontal passage.

Previous rounds of rain and storms have already primed portions of
the area for flooding. With an additional 1 to 2 inches of rain
expected to fall today and tonight, there is potential for flash
flooding or rises along creeks, streams, and rivers. No changes have
been made to the Flood Watch, which remains in effect for nearly the
entire CWA through this evening.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
As of 445 AM Tuesday...

Key Points:

 * A cold front sweeps through the area on Wednesday morning,
   eliminating the risk for severe weather.

 * Turning colder behind the front, with rain changing over to
   snow along the West Virginia mountains.

 * Multi-day upslope snow event takes place from Wednesday night
   into Friday, with accumulations possibly warranting winter
   headlines.

The short term period opens up at the cusp of a cold frontal
passage Wednesday morning. The parent low will remain positioned
over the Great Lakes region at the time of FROPA, maintaining a
high likelihood of showers through the majority of the short
term. While remaining a cool rain in the wake of the front for
the lowlands, by Wednesday evening a transition over to snow is
in the cards for our higher elevation zones.

The focus for adverse weather this week then shifts to more of
the winter variety for Wednesday night through the start of the
weekend. As the upper level low track eastward, northwest flow
will pull a fetch of sufficient lake enhanced moisture into the
region and yield a multi-day upslope snow event for the
mountains into Friday night. Current trends paint around 4 to 8
inches of snow for our highest mountain zones of Pocahontas,
Randolph, and Webster Counties for the second half of the week,
and around 1 to 3 inches for adjacent foothill zones.

Foresee Winter Weather Headlines being hoisted for our mountain
zones sometime within the next few forecast cycles, but given
the Flood Watch in effect and impending severe concerns in the
near term, think it'll be best to hold off for now. Will
continue to retain mention in the HWO for now.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
As of 445 AM Tuesday...

A welcome reprieve from active weather looks to arrive during
the first half of the weekend as the strong upper level
disturbance dives off the coast of New England. Upper level
ridging slides into the Central Appalachians on Saturday and
weaken the northwest flow, cutting off lingering lake enhanced
moisture. A brief period of dry weather prospers for the
weekend, but as the ridge slides further eastward on Sunday,
temperatures will begin to warm back to near climatological
norms for this time of year. Renewed chances for showers then
looms for the start of next week.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
As of 700 AM Tuesday...

A line of storms, currently approaching from the west, is
expected to move across the area this morning. Ceilings and
visibilities are likely to lower to MVFR/IFR as these showers
and storms move through. Scattered to numerous severe storms
are then expected to develop this afternoon into the evening,
bringing additional restrictions to flight conditions. These
storms will carry the potential to produce damaging winds, large
hail, or tornadoes. Sub-VFR conditions then remain possible as
a cold front sweeps through tonight.

South to southwest winds are expected to strengthen and become
gusty during the day, with 20-30kt gusts possible outside of
any storms. Breezy conditions continue into the night, with
potential for strong gusts to occur as the front crosses.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Extent/timing of precipitation and
associated MVFR/IFR may vary from the forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    M    H    H    M    H    H    M    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    M    M    H    H    H    H    M    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    M
CKB CONSISTENCY  H    H    H    M    M    H    H    H    H    H    H    H

AFTER 12Z WEDNESDAY...
IFR possible in snow in the higher elevations of the northern
West Virginia mountains Wednesday through Friday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 10 PM EDT this evening for WVZ005>011-
     013>020-024>032-034-039-040-515>526.
OH...Flood Watch until 10 PM EDT this evening for OHZ066-067-075-
     076-083>087.
KY...Flood Watch until 10 PM EDT this evening for KYZ101>103-105.
VA...None.

&&

SYNOPSIS...MEK/JLB
NEAR TERM...JLB/JMC
SHORT TERM...MEK
LONG TERM...MEK
AVIATION...JLB
Hazardous weather outlook, Apr 2, 3:45 AM EDT, 6 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
345 AM EDT Tue Apr 2 2024

KYZ101-102-OHZ066-067-075-076-083>087-WVZ007-009-010-030745-
Greenup-Carter-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-
Meigs-Gallia-Lawrence OH-Mason-Wood-Pleasants-
345 AM EDT Tue Apr 2 2024

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of northeast
Kentucky, southeast Ohio, and portions of northern and western West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

In addition, widespread strong to severe thunderstorms will be
likely this afternoon into tonight. Storms will be capable of
producing damaging wind gusts, large hail, and tornadoes.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Residual flooding concerns may continue into Wednesday, especially if
local creeks and rivers rise out of their banks.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ103-105-WVZ005-006-008-011-013>020-024>032-034-040-515>519-030745-
Boyd-Lawrence KY-Wayne-Cabell-Jackson WV-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-
Braxton-Gilmer-Lewis-Harrison-Taylor-Wyoming-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-
345 AM EDT Tue Apr 2 2024

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of northeast
Kentucky, and portions of central, northern, southeast, southern
and western West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

In addition, numerous strong to severe thunderstorms will be
possible this afternoon into tonight. Storms will be capable of
producing damaging wind gusts, large hail, and tornadoes.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Residual flooding concerns may continue into Wednesday, especially if
local creeks and rivers rise out of their banks.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ033-030745-
Dickenson-Buchanan-McDowell-
345 AM EDT Tue Apr 2 2024

This Hazardous Weather Outlook is for southwest Virginia and
southern West Virginia.

.DAY ONE...Today and Tonight.

Numerous strong to severe thunderstorms will be possible this
afternoon into tonight. Storms will be capable of producing damaging
wind gusts, large hail, and tornadoes. Heavy downpours could also
result in flooding or flash flooding concerns.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ520-522-523-526-030745-
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Southeast Randolph-
345 AM EDT Tue Apr 2 2024

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of northeast and
southeast West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

In addition, scattered to numerous strong thunderstorms will be
possible late this afternoon into tonight. Large hail and damaging
wind gusts will be the main risks with storms, but tornadoes cannot
be ruled out.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Mountain snow showers will be possible late Wednesday night through
Friday night. Long duration snow accumulations of 4 to 8 inches are
expected, with locally higher amounts possible. Winter headlines may
be needed.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ039-521-524-525-030745-
Upshur-Northwest Webster-Southeast Pocahontas-Northwest Randolph-
345 AM EDT Tue Apr 2 2024

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of northeast and
northern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

In addition, scattered to numerous strong thunderstorms will be
possible late this afternoon into tonight. Large hail and damaging
wind gusts will be the main risks with storms, but tornadoes cannot
be ruled out.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Snow showers will be possible late Wednesday night through Friday
night. Accumulations of 1 to 3 inches are expected, with locally
higher amounts possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Apr 2, 7:31 AM EDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Charleston WV
731 AM EDT Tue Apr 2 2024

OHZ066-021200-
Perry OH-
731 AM EDT Tue Apr 2 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN PERRY COUNTY THROUGH
800 AM EDT...

At 730 AM EDT, Doppler radar was tracking a strong thunderstorm near
Pickerington, moving east at 50 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Lexington, Somerset, Perry State Forest, Thornport, Harbor Hills,
Crooksville, Thornville, Junction City, and Glenford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3993 8242 3992 8241 3991 8217 3982 8217
      3981 8207 3973 8208 3969 8226 3968 8237
      3974 8236 3974 8241 3983 8240 3984 8247
      3993 8246
TIME...MOT...LOC 1130Z 252DEG 49KT 3986 8270

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

30

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 9:49 AM EDTSevere Thunderstorm WarningRLXBoyd, Carter, Greenup41 min
Apr 2, 10:22 AM EDTSevere Thunderstorm WarningRLXBoyd, Carter, Lawrence38 min
Apr 2, 10:30 AM EDTTornado WarningRLXBoyd, Lawrence30 min
Apr 1, 8:05 PM EDTSpecial Weather StatementRLXLogan25 min
Apr 1, 8:35 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh25 min
Apr 2, 10:24 AM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam51 min
Apr 2, 10:51 AM EDTTornado WarningRLXBoone, Cabell, Jackson, Kanawha, Lincoln, Mason and 2 more24 min
Apr 2, 11:00 AM EDTSevere Thunderstorm Warning Considerable damage threatRLXBoone, Fayette, Kanawha, Lincoln, Logan, Mingo and 2 more45 min
Apr 2, 11:03 AM EDTTornado WarningRLXCalhoun, Gilmer, Jackson, Mason, Ritchie, Roane and 1 more42 min
Apr 2, 11:11 AM EDTSevere Thunderstorm WarningRLXDoddridge, Gilmer, Harrison, Lewis, Pleasants, Ritchie and 3 more64 min
Apr 2, 11:15 AM EDTTornado WarningRLXBraxton, Calhoun, Clay, Fayette, Kanawha, Nicholas and 1 more30 min
Apr 2, 11:22 AM EDTTornado WarningRLXDoddridge, Gilmer, Ritchie, Wirt23 min
Apr 2, 11:25 AM EDTSevere Thunderstorm WarningRLXBoone, Logan, Mingo, Raleigh, Wyoming50 min
Apr 2, 11:27 AM EDTTornado WarningRLXBoone, Fayette, Kanawha, Nicholas, Raleigh36 min
Apr 2, 11:44 AM EDTSevere Thunderstorm Warning Considerable damage threatRLXBarbour, Braxton, Calhoun, Clay, Fayette, Gilmer and 7 more76 min
Apr 2, 11:46 AM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Logan, McDowell, Mingo, Raleigh and 1 more44 min
Apr 2, 12:06 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Lewis, Taylor39 min
Apr 2, 3:26 PM EDTSpecial Weather StatementRLXKanawha, Lincoln34 min
Apr 2, 4:01 PM EDTSpecial Weather StatementRLXFayette29 min
Apr 2, 4:09 PM EDTSevere Thunderstorm WarningRLXClay, Fayette, Kanawha, Nicholas36 min
Apr 2, 4:27 PM EDTSpecial Weather StatementRLXNicholas33 min
Apr 2, 4:30 PM EDTTornado WarningRLXFayette, Nicholas30 min
Apr 2, 4:58 PM EDTSpecial Weather StatementRLXPocahontas, Webster47 min
Apr 2, 5:12 PM EDTTornado WarningRLXPocahontas33 min
Apr 2, 7:31 AM EDTSpecial Weather StatementRLXPerry29 min
Apr 2, 12:56 PM EDTRiver Flood WarningRLXMorgan, Washington44 hr
Apr 2, 12:58 PM EDTRiver Flood WarningRLXWashington49 hr
Apr 2, 7:32 PM EDTSpecial Weather StatementRLXPerry28 min
Apr 2, 7:53 PM EDTSpecial Weather StatementRLXMorgan, Perry22 min
Apr 2, 7:59 PM EDTAreal Flood WarningRLXWashington42 hr

Nearby

Tornado Warnings in West Virginia, 2024Tornado Warnings in Ohio, 2024Tornado Warnings in Kentucky, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.